| Catalog Number |
H965458320 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/02/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device used in the reported event is expected to be returned to angiodyanmics, but has not yet arrived.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).Device not yet returned to manufacturer.
Event or Problem Description
As reported by angiodynamics' distributor in the (b)(4), an indwelling picc was removed due to a cracked hub.No patient injury or complications were reported.It was stated that the used device would be returned to angiodynamics for evaluation.
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The august 2016 (b)(4) complaint report was reviewed for the bioflo pasv picc product family for the failure mode "hub broken/cracked." no adverse trends were indicated.The complaint was confirmed, as the female luer lock component of the white valve was seen to be cracked on the molded parting line.The most likely root cause for the crack along the valve parting line is an over-tightened connection with a mating male luer (likely a needleless connector).Inadequate flushing of the device may also be a contributing factor.The directions for use (dfu) supplied with the reported picc device contain caution that "repeated over-tightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." recommended flushing techniques are also stated in the dfu.(b)(4).